It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Can Meds make you feel worse?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-11-2009, 05:31 PM   #1
    Spirits50
    Junior Member
    (female)
     
    Join Date: Jul 2004
    Posts: 47
    Spirits50 HB User
    Can Meds make you feel worse?

    I have posted my results before but I have a new question? I went to my internist last week to tell her the synthroid was no longer working and I actually after I took it I felt WORSE!!!....so with that said back to the Endo I go, I specfically told her this and she just shakes her head, and puts me on 75mcs levoxyl (same darn med) but how was I to know?
    The same dose and eveything. so here follow my labs.



    Mine ------ Normal

    Free T4 0.32 ------ 0.61-1.12
    T3 Free 2.00 - ----- 2.50-3.90
    TSH 92.3 ------ 0.34-5.60

    ACTH (Adrenals) 12----5-29

    So I have been taking the levoxyl, and I feel worse and worse everyday, is it really possible it's making me feel worse, I have the same problem with synthroid for awhile and actually felt better without. Am I a candidate for Armor?

    Last edited by Spirits50; 04-11-2009 at 05:35 PM.

     
    Sponsors Lightbulb
       
    Old 04-12-2009, 05:44 PM   #2
    Scootersmom
    Member
    (female)
     
    Join Date: Apr 2009
    Location: St. Pete, FL, USA
    Posts: 71
    Scootersmom HB User
    Re: Can Meds make you feel worse?

    Hi. I feel your pain. My TSH when diagnosed was 60 and I was put on 75 mcg. of Synthroid. I was okay for the first few weeks, but then I started to get really sick with heart palpitations, racing heart, fast pulse, trembling - the works. I think it was a matter of too much too soon. My doctor lowered the dose to 50 mcg of Synthroid and that seems to be working, but with Hashimoto's (which I have) I know that the dosage will have to be increased.

    I also felt better on no meds and would have loved to stay off of them, but after reading some of the effects of untreated hypo it scared me to death. I'd love to try Armour but my endo is strictly Synthroid. You're right though - Levoxyl is the same darn drug.

    I'm curious - have you been tested for antibodies and been diagnosed with Hashi's? With your test results I wouldn't be surprised if you do have Hashi's. The main problem I've run into is that Hashi sufferers tend to swing between hypo and hyper if the dosage isn't right. Right now I know I'm on too low a dose, but anything higher makes me crazy.

     
    Old 04-13-2009, 06:53 AM   #3
    mkgb
    Senior Veteran
    (female)
     
    Join Date: Aug 2006
    Location: Oak Ridge
    Posts: 6,705
    mkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB Usermkgb HB User
    Re: Can Meds make you feel worse?

    Mine ------ Normal

    Free T4 0.32 ------ 0.61-1.12
    T3 Free 2.00 - ----- 2.50-3.90
    TSH 92.3 ------ 0.34-5.60

    Your MDs considered this NORMAL? Get a new MD if this the case. you are EXTREMELY hypothyroid and need more than a piddly 75 mcgs of T4! Be it Levoxyl or SYNTHROID! You need more T4 and you need to get your FTs into the 50-80% of normal range. This is rediculas and a GP should knwo this with out making you wait to see and ENDO.

    MG
    __________________
    If we learn by our mistakes, I am working on one hell of an education.

     
    Old 04-13-2009, 01:34 PM   #4
    Spirits50
    Junior Member
    (female)
     
    Join Date: Jul 2004
    Posts: 47
    Spirits50 HB User
    Re: Can Meds make you feel worse?

    Funny thing this is what the ENDO prescribed.........I do not understand, after poring my heart out to endo, and how the synthroid was making me feel so bad, begged her to change my meds, she did to the same darn thing different name..DAH!!! and when my labs came back nothing changed. I have an appointment with a new endo next month. And yes I think I go back and forth between hypo and hyper, I kind of know when I start to get shaky and my heart starts to race. So I have been up and down on dosages.

     
    Old 04-13-2009, 02:24 PM   #5
    daisy01
    Registered User
    (female)
     
    Join Date: Jul 2005
    Location: Kent South East England
    Posts: 707
    daisy01 HB User
    Re: Can Meds make you feel worse?

    I also felt worse on levothyroxine,I even contemplated suicide at one stage only the thoughts of my kids kept me going.The depression really was unbearable.
    I fainted a few times, once was whilst I was out shopping, my blood sugar had plumetted even though I had eaten a good breakfast only 2 hours before. I had a tightness in my chest often accompanied by palpatations. which made walking difficult. The joint and muscle pain was like I was gong to come down with the flu all the time. I used to fall into bed at night and drag myself out of it in the morning feeling like I hadnt even been to bed, when in fact I had been there for around 12 hours.
    (I didnt feel this bad before diagnosis)

    I am now on Armour and feel great 99% of the time, although when I do get a virus it seems to knock me for six and takes me longer than most to get over it. My endo once told me that Armour was cardiotoxic but i told him I dont care, I would rather have a few good years on that than a whole lifetime of misery on Levo.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    enough is enough! anxiety has taken over, trying meds finally--input please mochi* Anxiety 8 03-22-2009 07:10 PM
    Help/Advice neededASAP -Fentanyl detox, pain pat. abused meds will need meds in futre Confused089 Abuse Support 34 07-06-2008 05:33 PM
    Help! Meds no longer work and pain is getting worse... camw Pain Management 6 06-29-2007 11:51 AM
    I've been off all meds for nearly two years now. SOE Depression 12 09-16-2006 08:19 AM
    Trouble adjusting to Meds: Calling all resistant pixiek Thyroid Disorders 12 01-12-2006 03:00 AM
    How much better/worse do you feel since meds? DolphinC Thyroid Disorders 6 11-17-2005 08:14 AM
    anyone on constant pain meds? buffster TMJ Disorder -TemporoMandibular Joint 7 08-30-2004 08:31 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:23 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!